Alert archive / Ohio / Coastal Flood Statements in 2008
Coastal Flood Statement 1, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Aug 8, 2008, 8:15 AM EDT for 4 counties in Ohio; Erie County, Pennsylvania. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2008, 8:15 AM EDT (12:15 UTC)
- Expired
- Aug 8, 2008, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 081215 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 815 AM EDT FRI AUG 8 2008 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ010>012-089-PAZ001-082015- /O.NEW.KCLE.CF.S.0001.080808T1215Z-080809T0000Z/ LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 815 AM EDT FRI AUG 8 2008 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... GUSTY NORTHWEST WINDS BETWEEN 20 AND 30 MPH...COMBINED WITH WAVES OF 4 TO 6 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE WATER. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Aug 8, 7:11 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 8, 7:11 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 711 AM EDT FRI AUG 8 2008 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE SOUTHEAST TODAY AND WILL REACH THE LOWER OHIO VALLEY ON SATURDAY. LOW PRESSURE HOWEVER WILL CONTINUE TO STRENGTHEN OVER ONTARIO TODAY AND MOVE SOUTHEAST TO THE EASTERN GREAT LAKES SATURDAY NIGHT AND SUNDAY. MONDAY THE LOW WILL MOVE EAST AND ALLOW THE HIGH TO TAKE GREATER CONTROL OF OUR WEATHER. && .NEAR TERM /THROUGH TONIGHT/... WHILE DIURNAL TRENDS HAVE HELPED TO REDUCE CONVECTION ACROSS THE AREA SUPER ADIABATIC LAPSE RATES OVER THE LAKES HAVE SUSTAINED SCATTERED SHOWERS AND THUNDERSTORMS OVER AND SOUTHEAST OF LAKES ERIE AND HURON. EXPECT THIS TO ONLY EXPAND WITH HEATING TODAY. IN ADDITION...NAM SHOWS A SURFACE TROUGH NORTH OF THE LAKE AT 12Z THAT WILL SWING ACROSS THE AREA THIS AFTERNOON...ACCOMPANIED BY A SHORT WAVE ALOFT. DEEPEST MOISTURE AND INSTABILITY EAST SO WILL GO WITH LIKELY POPS THERE AND TAPER BACK TO A SLIGHT CHANCE FAR WEST. TEMPS MOSTLY IN THE 70S ALTHOUGH UPPER 60S INLAND NWRN PA NOT OUT OF THE QUESTION. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THIS EVENING STILL BELIEVE CONVECTION WILL BE ONGOING BUT DECREASING ACROSS THE NORTHEASTERN COUNTIES SO WILL CARRY TODAYS POPS INTO THE EARLY EVENING BEFORE DECREASING TO CHC IN THE FAR NE FOR THE OVERNIGHT. NAM AND GFS POINTING TO A PERIOD OF DECREASED ACTIVITY OVERNIGHT TONIGHT AND INTO SATURDAY. NAM AND GFS SHOW THE SURFACE HIGH BUILDING INTO THE LOWER OHIO VALLEY AND INCREASING HEIGHTS AND TEMPERATURES BEHIND TODAYS SHORT WAVE AND IN ADVANCE OF THE APPROACHING/DEVELOPING UPPER CLOSED LOW DUE IN SATURDAY NIGHT. FOR SATURDAY WILL HAVE TO BRING CHC POPS BACK INTO THE FORECAST FOR THE AFTERNOON HOWEVER AS THE UPPER LOW PLUNGES INTO THE CENTRAL LAKES AND MOISTURE MOVES IN AHEAD OF THE COLD FRONT. SUNDAY THE UPPER LOW MOVES FROM THE CENTRAL LAKES TO THE EASTERN LAKES WITH ONLY MINOR DIFFERENCES FROM THE GFS TO THE NAM TO THE ECMWF. WHILE DRY AIR SWINGS INTO THE WEST...MOISTURE AND 850MB TEMPS FALLING TO +8C SHOULD GET CONVECTION GOING OVER AND SOUTHEAST OF THE LAKE AGAIN. BUFKIT ACTUALLY SHOWS MODERATE INSTABILITY WITH RESPECT TO THE LAKE AND A LAKE EQL OF 30KFT. LAKE INDUCED CAPES AGAIN AROUND 2500J/KG. WILL HIT THIS HARD WITH AN 80 POP IN THE TRADITIONAL SNOW BELT COUNTIES. SUNDAY THE UPPER LOW BEGINS TO MOVE EAST OF THE AREA AND DRIER AIR BEGINS TO SPREAD ACROSS THE WHOLE AREA. UNABLE TO REMOVE POPS COMPLETELY HOWEVER WITH +8TO +10C STILL AT 850MB BUT WILL SCALE BACK TO CHC POPS IN THE NE. && .LONG TERM /MONDAY THROUGH THURSDAY/... MONDAY AND TUESDAY THE GFS AND ECMWF REMAIN IN GENERAL AGREEMENT ALTHOUGH THE ECMWF DOES KEEP AN UPPER LOW CLOSER TO THE CENTRAL AND ERN LAKES THAN THE GFS. BELIEVE BOTH SOLUTIONS CAN GIVE THE AREA A MOSTLY DRY PERIOD FROM MONDAY THROUGH TUESDAY NIGHT. WILL BRING CHC POPS BACK FOR WEDNESDAY GIVEN ECMWF LOW POSITION WAND WITH FLOW OFF THE LAKE. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... ANOTHER WEAK TROUGH WILL SWING ACROSS THE EASTERN LAKES THIS MORNING KICKING OFF SOME SHOWERS AND A FEW TSRA...BUT MAINLY EAST OF CLEVELAND IN THE SNOWBELT AREA. WILL SEE LINGERING LAKE EFFECT CLOUDS BETWEEN 2500 AND 4000 FT FROM CLEVELAND EAST. OUTLOOK...MORE LAKE EFFECT CLOUDS AND SCATTERED SHOWERS/TSRA AT TIMES WILL CONTINUE TONIGHT THROUGH MONDAY...AS A SERIES OF TROUGHS ROTATE ACROSS THE EASTERN GREAT LAKES. VFR CONDITIONS SHOULD PREVAIL FOR TUESDAY AS A HIGH PRESSURE MOVES OVER THE REGION. && .MARINE... FALL TYPE PATTERN WILL CONTINUE THROUGH THE WEEKEND...AS A SERIES OF WEAK TROUGHS WILL CONTINUE TO ROTATE ACROSS THE EASTERN LAKES THROUGH SUNDAY. SCA CONDITIONS WILL CONTINUE TODAY WITH NW FLO OVER THE LAKES. THE CHANCE OF WATERSPOUTS WILL CONTINUE THROUGH SATURDAY AS UNSEASONABLY COLD AIR MOVES OVER THE LAKES. THE 5K FT TEMPS HAVE DROPPED TO 8C. CHOPPY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH WITH WIND AND WAVES AT OR JUST BELOW SCA CRITERIA THROUGH SUNDAY. HIGH PRESSURE WILL BUILD OVER THE LAKE BEHIND THE TROUGH BY MONDAY AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR LEZ142>149. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Aug 8, 7:01 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 701 AM EDT FRI AUG 8 2008 OHZ006-017>023-027>033-036>038-047-091115- WOOD-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES- KNOX- 701 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-091115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 701 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY COOL WEATHER WILL CONTINUE ACROSS LAKE ERIE TODAY AND TONIGHT. AS THIS COOL AIR MOVES OVER THE WARMER WATERS OF LAKE ERIE...CONDITIONS WILL BE FAVORABLE FOR WATERSPOUTS TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WATERSPOUTS WILL REMAIN POSSIBLE ACROSS LAKE ERIE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-089-PAZ001>003-091115- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 701 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS ON LAKE ERIE. IN ADDITION THUNDERSTORMS WILL DEVELOP OVER LAKE ERIE TODAY AND MOVE INLAND. SOME OF THESE STORMS MAY CONTAIN HAIL OR STRONG GUSTY WINDS AS THEY MOVE ONSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER LAKE ERIE AND MOVE INLAND SATURDAY THROUGH SUNDAY NIGHT. SOME OF THESE STORMS MAY CONTAIN HAIL OR STRONG GUSTY WINDS AS THEY MOVE ONSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007>010-091115- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN- 701 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON LAKE ERIE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:00 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
| Aug 7, 8:38 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Medina, Portage, Summit | 67 min |
| Aug 7, 8:55 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 50 min |
| Aug 7, 9:17 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit, Wayne | 58 min |
| Aug 8, 3:08 PM EDT | Special Marine Warning | CLE | 30 min | |
| Aug 7, 9:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 50 min |
Nearby
Coastal Flood Statements in Ohio, 2008Coastal Flood Statements in Pennsylvania, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.